It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-06-2005, 02:41 PM   #1
Newbie
(female)
 
Join Date: Mar 2005
Posts: 2
Carsusie HB User
Side Effects Lipitor and Tricor

My husband recently started taking Tricor in addition to Lipitor. The Tricor replaced Lopid. His symptoms are extreme fatigue, some mental fuzziness and forgetfulness and increased depression. He has had blood tests for just about every disease and all tests are negative. Can the symptoms, particularly fatigue be due to the Tricor added to the Lipitor? I have read alot about muscle aches; he has some but his main problems are as described above. I just joined this website today to try to get some insight and any thoughts would be greatly appreciated.

Last edited by Carsusie; 03-06-2005 at 02:42 PM.

 
Sponsors Lightbulb
   
Old 03-06-2005, 05:13 PM   #2
JJ JJ is offline
Senior Veteran
(female)
 
JJ's Avatar
 
Join Date: Nov 2000
Location: Ct.
Posts: 3,704
JJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB UserJJ HB User
Re: Side Effects Lipitor and Tricor

How bad were his numbers for his dr. to put him on both meds., and also what doseage of each is he on? Many folks have problems with being on just one of these meds. alone, let alone both together. If it were me, I would have a SERIOUS talk with his dr. and explain what is going on, as it doesn't sound like the combo. is agreeing with him. Good luck, and also try to read some of the posts here, as others have had problems with these drugs, especially the combo. Keep us posted how it goes....

 
Sponsors Lightbulb
   
Old 03-07-2005, 06:25 AM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: New York State
Posts: 679
HubbleRules HB User
Re: Side Effects Lipitor and Tricor

Carsusie,

You have to be very careful when combining Lipitor and Tricor - I know, my doctor put me on Tricor in addition to Lipitor (which I had been on for about 7 years, was on Lopid prior to this for a number of years) - and I ran into serious muscle pain, weakness, and excercise intolerance within about 2 months...

Do some reading on the web... Search for "+Lipitor +Tricor +risk" and you'll see that the chances of muscle & weakness problems increase dramatically with combination therapy - to a much greater extent than you'll ever hear from your doctor or the drug companies. I read a report by one doctor who claimed up to 20% of his patients experienced side-effects from the combo therapy - I'll try to find the link for you. I imagine the same is true for mental impairement (also a side-effect of the above 2 drugs).

I stopped both drugs cold-turkey 1 year ago - and I am about 75% back to normal. I have a lot more strength and endurance than I had back then, and the muscle pain is about 75% reduced from where it was.

To help recover I've been taking daily:

CoQ10 - 200mg
L-Carnitine - 250mg
Omega-3 (from fish oil) - 1000mg/day

Your husband should contact his doctor and complain of the side-effects he's having - I'd wager they're related to the 2 drugs he is taking. Be careful about letting him take them for too long while being symptomatic. It can lead to the situation getting worse - and some people have been off statins and fenofibrates for years with no noticeable improvement in symptoms.

HubbleRules

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects from Lipitor? Help please! bsm955 High Cholesterol 14 12-18-2007 07:13 PM
Question on Crestor and Co-enzyme Q10 and Side Effects Plough_Stones High Cholesterol 3 11-11-2006 06:44 AM
Lipitor side effects? oledave High Cholesterol 0 01-05-2006 01:41 PM
Lipitor: Side Effects & Vitamin C AussieBloke High Cholesterol 4 08-15-2005 05:33 AM
Statin side effects are lasting burningpain High Cholesterol 19 05-06-2005 02:06 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!